Alert archive / Oregon / Frost Advisories in 2015

Frost Advisory 3, NWS Medford, OR

February 23, 2015Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Feb 23, 2015, 3:00 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 24, 2015, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2015, 3:00 AM PST (11:00 UTC)
In effect from
Feb 24, 2015, 2:00 AM PST
Expired
Feb 24, 2015, 8:00 AM PST
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3154 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-150 m²/s²
0-3 km storm-relative helicity
-147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS76 KMFR 231100
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST MON FEB 23 2015


ORZ021-232300-
/O.NEW.KMFR.FR.Y.0003.150224T1000Z-150224T1600Z/
/O.CON.KMFR.FZ.W.0001.000000T0000Z-150223T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON
300 AM PST MON FEB 23 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE: MONDAY MORNING LOWS ALONG THE IMMEDIATE COAST OF
  COOS AND DOUGLAS COUNTIES WILL RANGE FROM 30 TO 32 DEGREES.
  TUESDAY MORNING LOWS WILL BE 33 TO 36 DEGREES.  

* LOCATIONS INCLUDE: REEDSPORT...COOS BAY...NORTH BEND...BANDON.

* IMPACTS: DUE TO SEVERAL WEEKS OF UNUSUALLY WARM 
  TEMPERATURES...MANY PLANTS ARE MORE DEVELOPED THAN NORMAL 
  WHICH COULD LEAD TO FREEZE DAMAGE. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STOCKTON
5 follow-up statements
078 
WWUS76 KMFR 231557
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
757 AM PST MON FEB 23 2015


ORZ021-240000-
/O.EXP.KMFR.FZ.W.0001.000000T0000Z-150223T1600Z/
/O.CON.KMFR.FR.Y.0003.150224T1000Z-150224T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON
757 AM PST MON FEB 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY. 


* TEMPERATURE: LATE TONIGHT INTO TUESDAY MORNING MORNING LOWS
  ALONG THE IMMEDIATE COAST OF COOS AND DOUGLAS COUNTIES WILL
  RANGE FROM 33 TO 36 DEGREES.

* LOCATIONS INCLUDE: REEDSPORT...COOS BAY...NORTH BEND...BANDON.

* IMPACTS: DUE TO SEVERAL WEEKS OF UNUSUALLY WARM 
  TEMPERATURES...MANY PLANTS ARE MORE DEVELOPED THAN NORMAL 
  WHICH COULD LEAD TO FREEZE DAMAGE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 .


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
802 
WWUS76 KMFR 232216
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
216 PM PST MON FEB 23 2015

ORZ022-241430-
/O.EXA.KMFR.FR.Y.0003.150224T1000Z-150224T1600Z/
CURRY COUNTY COAST-
216 PM PST MON FEB 23 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY. 

* TEMPERATURE: LATE TONIGHT INTO TUESDAY MORNING MORNING LOWS 
  ALONG THE IMMEDIATE COAST OF COOS AND DOUGLAS COUNTIES WILL 
  RANGE FROM 33 TO 36 DEGREES. 

* LOCATIONS INCLUDE: REEDSPORT...COOS BAY...NORTH BEND...BANDON.

* IMPACTS: DUE TO SEVERAL WEEKS OF UNUSUALLY WARM 
  TEMPERATURES...MANY PLANTS ARE MORE DEVELOPED THAN NORMAL 
  WHICH COULD LEAD TO FREEZE DAMAGE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ021-241430-
/O.CON.KMFR.FR.Y.0003.150224T1000Z-150224T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON
216 PM PST MON FEB 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY.

* TEMPERATURE: LATE TONIGHT INTO TUESDAY MORNING MORNING LOWS 
  ALONG THE IMMEDIATE COAST OF COOS AND DOUGLAS COUNTIES WILL 
  RANGE FROM 33 TO 36 DEGREES. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...BANDON.

* IMPACTS: DUE TO SEVERAL WEEKS OF UNUSUALLY WARM 
  TEMPERATURES...MANY PLANTS ARE MORE DEVELOPED THAN NORMAL 
  WHICH COULD LEAD TO FREEZE DAMAGE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
899 
WWUS76 KMFR 240236
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
636 PM PST MON FEB 23 2015

ORZ022-240345-
/O.CAN.KMFR.FR.Y.0003.150224T1000Z-150224T1600Z/
CURRY COUNTY COAST-
636 PM PST MON FEB 23 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST
ADVISORY. LOW TEMPERATURES TONIGHT AT THE CURRY COUNTY COAST ARE
FORECAST TO BE IN THE UPPER 30 TO LOWER 40S.

$$

ORZ021-241600-
/O.CON.KMFR.FR.Y.0003.150224T1000Z-150224T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON
636 PM PST MON FEB 23 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY.

* TEMPERATURE: IN A RANGE FROM 33 TO 36 DEGREES LATE TONIGHT INTO
  TUESDAY MORNING ALONG THE IMMEDIATE COAST OF COOS AND DOUGLAS
  COUNTIES WITH LOCALLY FREEZING TEMPERATURES IN THE COQUILLE
  VALLEY.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...BANDON.

* IMPACTS: DUE TO SEVERAL WEEKS OF UNUSUALLY WARM 
  TEMPERATURES...MANY PLANTS ARE MORE DEVELOPED THAN NORMAL 
  WHICH COULD LEAD TO FREEZE DAMAGE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
DW
317 
WWUS76 KMFR 241124
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
324 AM PST TUE FEB 24 2015

ORZ021-241600-
/O.CON.KMFR.FR.Y.0003.000000T0000Z-150224T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON
324 AM PST TUE FEB 24 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES: 33 TO 36 DEGREES ALONG THE IMMEDIATE COAST OF
  COOS AND DOUGLAS COUNTIES WITH LOCALLY FREEZING TEMPERATURES IN
  THE COQUILLE VALLEY.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...BANDON.

* IMPACTS: DUE TO SEVERAL WEEKS OF UNUSUALLY WARM 
  TEMPERATURES...MANY PLANTS ARE MORE DEVELOPED THAN NORMAL 
  WHICH COULD LEAD TO FREEZE DAMAGE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WRIGHT
048 
WWUS76 KMFR 241611
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
811 AM PST TUE FEB 24 2015


ORZ021-241715-
/O.EXP.KMFR.FR.Y.0003.000000T0000Z-150224T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON
811 AM PST TUE FEB 24 2015

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 23, 1:15 AM PST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 23, 1:15 AM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
115 AM PST MON FEB 23 2015

.DISCUSSION...23/00Z NAM/GFS IN.

A STRONG LOW LEVEL OFFSHORE WIND EVENT IS NOW IN PROGRESS OVER THE
MEDFORD CWA WITH CLEAR SKIES EVERYWHERE AND GUSTY WINDS OVER THE
RIDGES.

A REX BLOCK OFFSHORE ALONG 132W WILL BEGIN TO WEAKEN LATER THIS
MORNING. A STRONG SHORT WAVE DUG INTO CENTRAL CALIFORNIA TODAY AND
IT WILL MOVE SLOWLY SOUTH AND THEN EAST NOW INTO TUESDAY.
NORTHEAST FLOW ALOFT REMAINS IN PLACE. THE AIR MASS IS VERY COLD
AND LOW TEMPERATURES WILL PLUNGE THIS MORNING AND AGAIN TUESDAY
MORNING...ESPECIALLY EAST OF THE CASCADES. TUESDAY MORNING MAY
WIND UP BEING THE COLDEST ONE IN UNSHELTERED AREAS AS WINDS WILL
BE LIGHT BY THEN AND THIS WILL ALLOW FOR MORE RADIATIVE COOLING.
AN EXCEPTION WILL BE THE RIDGES ABOVE A SUBSIDENCE INVERSION THAT
WILL DROP DOWN INTO THE TERRAIN MONDAY NIGHT...THOSE AREAS WILL BE
WARMER.

THE OFFSHORE BLOCK WILL WEAKEN...BUT A RIDGE WILL PERSIST
OFFSHORE. FLOW ALOFT WILL GRADUALLY SHIFT FROM NORTHEAST TO
NORTHWEST MONDAY INTO TUESDAY. LOW LEVEL FLOW WILL BECOME ONSHORE.
AS THE RIDGE FLATTENS...SHORT WAVES WILL MOVE OVER THE TOP OF IT
INTO THE PACIFIC NORTHWEST. THIS WILL BRING THE NEXT CHANCE OF
PRECIPITATION TO THE AREA BEGINNING LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING.

LONG TERM DISCUSSION FROM THE SUNDAY AFTERNOON AFD...THURSDAY
THROUGH SUNDAY. THE ECMWF AND GFS ARE IN REMARKABLE AGREEMENT
THROUGH THE REMAINDER OF THE EXTENDED FORECAST. THURSDAY BEGINS
THE DAY WITH AN UPPER LEVEL LOW BEGINNING TO SLIDE DOWN THE BACK
SIDE OF THE UPPER RIDGE OFFSHORE AND A COLD FRONT MOVING THROUGH
THE REGION. SHOWERS CONTINUE BEHIND THE FRONT AS THE UPPER LEVEL
LOW SLIDES DOWN THE COAST INTO SOUTHERN OREGON FRIDAY. AS THE
UPPER LEVEL LOW CONTINUES TO MOVE SOUTH FRIDAY NIGHT INTO SATURDAY
MORNING SHOWERS DIMINISH AS THE UPPER RIDGE QUICKLY BUILDS BEHIND.
BY SUNDAY MORNING OFFSHORE FLOW LOOKS TO DEVELOP ACROSS THE REGION
WITH A DRY PATTERN FOLLOWING. SVEN

&&

.AVIATION...FOR THE 23/06Z TAF CYCLE...VFR WILL CONTINUE THROUGH
MONDAY EVENING BUT WITH GUSTY EAST TO NORTHEAST WINDS. THESE WINDS
WILL BE STRONGEST OVER THE HIGHER TERRAIN WITH GUSTS OF 20 TO 30 KT.
GUSTY WINDS ARE ALSO POSSIBLE IN VALLEY LOCATIONS, ESPECIALLY FOR
AREAS EAST OF THE CASCADES MONDAY AFTERNOON. WINDS WILL BEGIN TO
DECREASE MONDAY EVENING. /CC

&&

.MARINE...UPDATED 900 PM PST SUNDAY, 22 FEB 2015...OFFSHORE HIGH
PRESSURE AND A THERMAL TROUGH NEAR THE COAST ARE PRODUCING GUSTY
NORTH TO NORTHEAST WINDS AND STEEP CHOPPY SEAS. WINDS AND SEAS WILL
REMAIN MODERATE AND STEEP THROUGH THIS MORNING. THEN THE THERMAL
TROUGH WILL WEAKEN THIS AFTERNOON INTO TUESDAY. NORTHERLY WINDS
ARE LIKELY TO BECOME MODERATE AGAIN OVER THE OUTER WATERS SOUTH OF
CAPE BLANCO TUESDAY NIGHT INTO WEDNESDAY NIGHT AS A THERMAL TROUGH
BRIEFLY BUILDS ALONG THE COAST. LATER IN THE WEEK, A LOW IS
EXPECTED TO MOVE SOUTH ALONG THE COAST AND JUST INLAND, BRINGING
NORTHWEST WINDS AND PERIODS OF RAIN TO THE WATERS. BEHIND THIS LOW
EXPECT INCREASED NORTH WINDS AND SEAS FRIDAY INTO THE WEEKEND. /CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 2 AM TO 8 AM PST MONDAY FOR ORZ021-615.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
        UNTIL 7 AM PST MONDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST MONDAY
        FOR PZZ370-376.

15/15/18

Nearby

Frost Advisories in Oregon, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.